Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 21, 2008, 2:20 PM EDT for Delaware County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2008, 2:20 PM EDT (18:20 UTC)
- Expired
- Jun 21, 2008, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 2:33 PM EDT | HAIL 0.75 | Muncie, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 11:52 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 211820
SVRIND
INC035-211900-
/O.NEW.KIND.SV.W.0129.080621T1820Z-080621T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT SAT JUN 21 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER CENTRAL DELAWARE COUNTY...OR NEAR MUNCIE...
AND MOVING EAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EATON BY 225 PM EDT...
SELMA BY 230 PM EDT...
ALBANY BY 240 PM EDT...
CONVERSE BY 245 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4008 8542 4008 8545 4008 8551 4039 8553
4039 8522 4009 8521
TIME...MOT...LOC 1820Z 257DEG 21KT 4027 8538
$$
SALLY2 follow-up statements
000 WWUS53 KIND 211838 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 238 PM EDT SAT JUN 21 2008 INC035-211900- /O.CON.KIND.SV.W.0129.000000T0000Z-080621T1900Z/ DELAWARE- 238 PM EDT SAT JUN 21 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR EASTERN DELAWARE COUNTY... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ALBANY...OR 7 MILES SOUTHWEST OF DUNKIRK...MOVING EAST AT 24 MPH. PENNY SIZE HAIL WAS REPORTED IN MUNCIE. LAT...LON 4008 8551 4030 8542 4039 8522 4009 8522 TIME...MOT...LOC 1838Z 257DEG 21KT 4029 8525 $$ SALLY
000 WWUS53 KIND 211859 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 259 PM EDT SAT JUN 21 2008 INC035-211908- /O.EXP.KIND.SV.W.0129.000000T0000Z-080621T1900Z/ DELAWARE- 258 PM EDT SAT JUN 21 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE COUNTY WILL EXPIRE AT 300 PM EDT... THUNDERSTORMS HAVE MOVED OUT OF THE AREA. LAT...LON 4008 8551 4030 8542 4039 8522 4009 8522 TIME...MOT...LOC 1858Z 257DEG 21KT 4022 8512 $$ SALLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:50 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 21, 1:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 150 PM EDT SAT JUN 21 2008 .DISCUSSION...A S/W FM ERN WI INTO IL WAS PUSHING ACRS NRN INDIANA EARLY THIS AFTERNOON. A WARM HUMID AIR MASS WAS IN PLACE ACRS THE STATE AS DEW POINT TEMPS WERE IN THE UPPER 50S TO MIDDLE 60S. LATEST OBS SOW SEVERAL BOUNDARIES ACRS INDIANA...WHERE CONVERGENCE IS TAKING PLACE AND THEY WL BE THE FOCUS FOR AFTERNOON AND EVENING TSRA DEVELOPMENT. MAIN CHALLENGE TDY WL BE POPS. MODELS REMAIN IN PRETTY GOOD AGREEMENT AND WL ONCE AGAIN WORK A BLEND. THE NW FLOW IS EXPECTED TO CONTINUE THROUGH AT LEAST MONDAY AND THE ONGOING S/W IS THE FIRST OF TWO WAVES THAT WE WILL SEE OVR THE NEXT 24HRS. GIVEN THE FAVORABLE ENVIRONMENT FOR TSRA DEVELOPMENT...WL KEEP AT LEAST CHC POPS IN THE FORECAST THROUGH THE EARLY PART OF THE EVENING...ALTHOUGH BEST DYNAMICS SHOULD BE EAST OF OUR AREA AT THAT TIME...WE CANNOT RULE OUT A RENEGADE TSRA. FORECAST SOUNDINGS AT 00Z SHOW CAPE NEAR 1500 J/KG WITH FAVORABLE LIS FOR DEVELOPMENT...AND LITTLE CAP. COLUMN IS A BIT WARMER ACRS THE SRN PART OF THE FA...HENCE WL USE A GRADIENT TO LOWER VALUES THERE. WITH THE LOSS OF HEATING OVERNIGHT AND LITTLE IN THE WAY OF DYNAMICS WL REMOVE TSRA CHCS OVERNIGHT. AS FOR TEMPS...H8 TEMPS CONTINUE A SLOW FALL THROUGH THE NIGHT BUT GIVEN OUR CURRENT DEWPOINTS MOS LOOKS A LITTLE COOL. WL LEAN TO THE WARMER SIDE HERE BY 1-2 DEGREES. A SECOND SHORT WAVE WL PUSH ACRS INDIANA ON SUNDAY AFTERNOON AND Q VECTORS SHOW DECENT LOWER LVL CONVERGENCE. GOOD MOISTURE WL REMAIN IN PLACE AND FORECAST SOUNDINGS ONCE AGAIN SHOW SOME INSTABILITY AVAILABLE. TIME SECTIONS ALSO SHOW SOME GOOD VV ALONG WITH DECENT MOISTURE AVAILABLE. HENCE WL CONTINUE THE 50 PERCENT POPS THAT ARE ONGOING IN THE FORECAST. WITH COOLER H8 TEMPS EXPECTED AS THE UPPER TROUGH BUILDS ACRS THE AREA ON SUNDAY...THE MOS TEMPS LOOK GOOD AND WL USE A BLEND. UPPER TROUGH WL BE OVER THE AREA ON SUNDAY NIGHT AND WL NEED TO KEEP POPS IN ON SUNDAY NIGHT AS DAYTIME CONVECTION DIMINISHES DURG THE EVENING HRS. WITH COOLING H8 TEMPS WL LEAN TOWARD THE COOLER METMOS TEMPS FOR LOWS. FORECAST SOUNDINGS SHOW MID LEVELS DRYING OUT CONSIDERABLY ON MONDAY AS WE WILL THEN BE ON THE BACK SIDE OF THE UPPER TROUGH. THERE IS STILL MINIMAL CAPE AVAILABLE...AND A STRAY SHRA APPEARS POSSIBLE. WL CARRY A SLIGHT CHC FOR THIS...MAINLY ACRS THE NRN PART OF THE FA AND DURING PEAK HEATING HRS. WL STICK CLOSE TO MAVMOS FOR HIGHS. AS FOR THE EXTENDED...DRY WX IS EXPECTED ON TUESDAY AS HIGH PRES WL BE IN PLACE ACRS THE AREA. ECMWF AND GFS DISAGREE ABOUT A S/W PUSHING THROUGH IN THE NW FLOW ON TUESDAY NIGHT INTO WED...FOR NOW WL CONTINUE WITH THE CONTINUITY OF THE FORECAST AND KEEP SOME CHCS IN THE FORECAST THIS TIME. RETURN FLOW AT THE SFC BEGINS ON WED AND WARM AND MORE HUMID AIR IS EXPECTED TO RETURN TO CENTRAL INDIANA. THIS IN COMBINATION WITH THE ZONAL TO NW FLOW ALOFT SHUD RESULT IN SOME DAILY CHCS FOR TSRA...ESP WITH DIURNAL HEATING. ONGOING FORECAST HANDLES THIS PRETTY WELL AND WL MAKE ONLY MINOR CHANGES. && .AVIATION...DISCUSSION FOR 18Z TAFS VFR CAN BE EXPECTED THROUGH MOST OF THE TAF PD WITH THE EXCEPTION OF THE 09Z-12Z TIMEFRAME WHEN FOG IS EXPECTED. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND WILL MONITOR TRENDS FOR INCLUSION IN AFFECTED TERMINALS. IN THE MEAN TIME WILL GO WITH CB AND VCTS...IF NECESSARY...UNTIL BETTER TIMING FOR TSRA IS ATTAINABLE. WILL WAIT UNTIL THE LAST MINUTE TO INCLUDE TSRA BASED ON WHATS ON THE RADAR ATTM. AFTER THUNDERSTORMS END LATER THIS EVENING SKIES WILL REMAIN VFR BUT MOSTLY FOG WILL DEVELOP AROUND 09Z WITH THE EXCEPTION OF KHUF WHICH MIGHT GO DOWN TO IFR FOG. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AFTERNOON BUT THIS IS TOO FAR OUT IN TIME TO PUT IN THE TERMINALS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...PUMA
Hazardous weather outlook, Jun 21, 4:40 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 440 AM EDT SAT JUN 21 2008 INZ021-028>031-035>049-051>057-061>065-069>072-221000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- MARTIN-LAWRENCE-JACKSON-JENNINGS- 440 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH ALONG WITH HAIL AND DEADLY LIGHTNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER AGAIN SUNDAY WITH STRONG WINDS AND HAIL BEING THE MAIN WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON OR EARLY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-068-221000- SULLIVAN-KNOX-DAVIESS- 440 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING WILL CONTINUE ALONG PORTIONS OF THE WHITE AND WABASH RIVER IN SOUTHWEST INDIANA. THERE WILL BE SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY TONIGHT. A FEW OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH ALONG WITH HAIL AND DEADLY LIGHTNING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLOODING WILL GRADUALLY END BY EARLY NEXT WEEK. BY MONDAY...JUNE 23 THE ONLY REMAINING FLOOD WATERS WILL BE IN THE HAZLETON...MOUNT CARMEL AND NEW HARMONY AREAS. FLOODING WILL END IN THESE AREAS BY WEDNESDAY...JUNE 25. THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE POSSIBLE EXCEPTION OF MONDAY NIGHT AND TUESDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER SUNDAY WITH STRONG WINDS AND HAIL BEING THE MAIN WEATHER CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 34 min |
| Jun 21, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 36 min |
| Jun 21, 3:26 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 49 min |
| Jun 21, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe, Owen | 47 min |
| Jun 21, 3:31 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 44 min |
| Jun 21, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 33 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin | 47 min |
| Jun 21, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Clay, Vigo | 37 min |
| Jun 21, 4:35 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 28 min |
| Jun 21, 4:52 PM EDT | Areal Flood Warning | IND | Hancock, Shelby | 3 hr |
| Jun 21, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Shelby | 50 min |
| Jun 21, 4:59 PM EDT | Severe Thunderstorm Warning | IND | Clay, Putnam, Vigo | 33 min |
| Jun 21, 5:10 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 35 min |
| Jun 21, 5:44 PM EDT | Areal Flood Warning | IND | Montgomery, Parke, Putnam | 3 hr |
| Jun 21, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 24 min |
| Jun 21, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.